I have been off of it now for about a week and just developed a rash with an itch. Has anyone ever had that?
I was on prednisone, 60mg a day for 15 days, stopped and now have a rash, anyone else had this?
Question posted by suzyz282 on 23 Feb 2013
Last updated on 23 October 2018 by Charmk56
I was on prednisone on and off for over 3 years. The last time for about 6 months. I also got a rash and itching after tapering down.
My immunologist said it was from having a weakened immune system from the prednisone in my case.
You haven't been on it that long, but it can affect an already low immune system. See an immunologist to test your immune system.
I would bet that's where your ear infection came from too. Your immune system isn't up to par for some reason.
Allegra is good for the rash, as is Zyrtec. Benadryl helps alot too. I take it at night when itching is the worst as it makes some people sleepy.
The itching will subside in time.
Suzy, I experienced sudden hearing loss two weeks ago and am still dealing with it and on steroids. I'd really love to learn more about what happened to you. Did the doctor prescribe the 15 days of 60mg or did you take it longer than he had told you to? Did you taper off of it? You are really lucky to have recovered from it.
What were you being treated for?
- Prednisone uses and safety info
- Prednisone information for Healthcare Professionals (includes dosage details)
- Side effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.